Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 155, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 17, 2002, 6:27 PM CDT for Natchitoches Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2002, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 17, 2002, 7:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:40 PM CDT | Thunderstorm Wind 52 E | Campti, LA | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WUUS54 KSHV 172327 SVRSHV LAC069-180030- /NEW.KSHV.SV.W.0295.172325-180030/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 625 PM CDT SAT AUG 17 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA * UNTIL 730 PM CDT * AT 625 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CAMPTI...OR ABOUT 6 MILES NORTH OF NATCHITOCHES...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMPTI AT 645 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA UNTIL 730 PM CDT. LAT...LON 3184 9322 3172 9307 3185 9293 3208 9296
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 1:52 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 17, 1:52 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 152 PM CDT SAT AUG 17 2002 WEAKENING VORT AXIS OVER AREA WILL KEEP A SLIGHT CHANCE OF TSTMS OVER THE EAST AND SOUTH DURING THE AFTERNOON AND EARLY EVENING FOR NEXT SEVERAL DAYS. THE WEAK VORT AXIS IS SANDWICHED BETWEEN SE AND SW UPPER HIGH CENTERS...WITH NO REAL PLACE TO GO. IT WILL DO LITTLE ELSE THAN TEND TO KEEP CONVECTION CONFINED TO THE EAST AND SOUTH. TEMPS WILL BE NEAR NORMAL...SOMEWHAT MUGGY...SOUTH WINDS AROUND 10 MPH WILL HELP EASE THE FEEL OF THE HEAT. PRELIMS... SHV 74/95/75/96/74 1111 MLU 73/93/74/94/72 2222 TXK 74/95/76/96/75 0000 TYR 74/95/75/96/75 0000 LFK 74/94/75/95/72 1222 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.